Narrow Results Clear All
- Communication Improvement 1
- Human Factors Engineering 2
- Quality Improvement Strategies 1
- Specialization of Care
- Technologic Approaches 1
Search results for ""
Cases & Commentaries
- Spotlight Case
- Web M&M
Emily L. Aaronson, MD, MPH, and Christopher Kabrhel, MD, MPH; May 2019
Following catheter-guided thrombolysis for a large saddle pulmonary embolism, a man was monitored in the intensive care unit. The catheters were removed the next day, and the patient was sent from the interventional radiology suite to the postanesthesia care unit, after which he was transferred to a telemetry bed on the stepdown unit. No explicit plan for anticoagulation was discussed with the accepting medical team. Shortly after the nurse found the patient lethargic, tachycardic, and hypoxic, the patient lost his pulse and a code was called.
Sipkoff M. Drug Topics (Health-System Edition). January 22, 2007.
This article spotlights two Philadelphia hospitals recognized for their innovative medication safety initiatives: use of color-coded storage bins and a venothromboembolism risk assessment form.
Journal Article > Study
Jennings HR, Miller EC, Williams TS, Tichenor SS, Woods EA. Jt Comm J Qual Patient Saf. 2008;34:196-200.
Hospitalized patients receiving anticoagulants such as warfarin are at high risk for adverse drug events, and reducing the incidence of such errors is one of the Joint Commission's 2008 National Patient Safety Goals. In this study, a hospital system instituted several patient safety measures, including an anticoagulation service and executive walk rounds, to target anticoagulant-related medication errors. The 3-year project resulted in a significant reduction in both bleeding and thrombotic episodes. A case of a warfarin-related adverse event is discussed in an AHRQ WebM&M commentary.
Daner WE, Gosselin RC, Raschke R, Vanderveen T. Patient Saf Qual Healthcare. January/February 2009;6:20-25.
This article explains safety challenges commonly associated with heparin, a high-alert medication, and outlines how hospitals and clinicians can prevent these errors.